EconPapers    
Economics at your fingertips  
 

Panel cointegration with global stochastic trends

Jushan Bai (), Chihwa Kao () and Serena Ng ()

Journal of Econometrics, 2009, vol. 149, issue 1, 82-99

Abstract: This paper studies estimation of panel cointegration models with cross-sectional dependence generated by unobserved global stochastic trends. The standard least squares estimator is, in general, inconsistent owing to the spuriousness induced by the unobservable I(1) trends. We propose two iterative procedures that jointly estimate the slope parameters and the stochastic trends. The resulting estimators are referred to respectively as CupBC (continuously-updated and bias-corrected) and the CupFM (continuously-updated and fully-modified) estimators. We establish their consistency and derive their limiting distributions. Both are asymptotically unbiased and (mixed) normal and permit inference to be conducted using standard test statistics. The estimators are also valid when there are mixed stationary and non-stationary factors, as well as when the factors are all stationary.

Keywords: Panel; data; Common; shocks; Co-movements; Cross-sectional; dependence; Factor; analysis; Fully-modified; estimator (search for similar items in EconPapers)
Date: 2009
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (121) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304-4076(08)00206-6
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Panel Cointegration with Global Stochastic Trends (2007)
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:econom:v:149:y:2009:i:1:p:82-99

Access Statistics for this article

Journal of Econometrics is currently edited by T. Amemiya, A. R. Gallant, J. F. Geweke, C. Hsiao and P. M. Robinson

More articles in Journal of Econometrics from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

 
Page updated 2019-08-07
Handle: RePEc:eee:econom:v:149:y:2009:i:1:p:82-99